MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL SHIM SIZE EF 10MM; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PERSONA CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL SHIM SIZE EF 10MM; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during sterilization, one of the ball bearings was identified to be missing from the provisional shim.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
(b)(4).The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Investigation incomplete.
 
Additional Manufacturer Narrative
 this follow-up report is being submitted to relay additional information.Performed a visual inspection of the returned constrained tibial articular surface provisional shim and found it to exhibit signs of repeated use and have one of two components disassembled / missing.The components were not returned.The device history records and receiving inspection reports were reviewed and researched for deviations and/ or anomalies with no deviations/ anomalies identified.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.A complaint history review was conducted.The search identified no other complaints for this device for the same or a similar issue within one year of notification date.Medical records were not provided.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL SHIM SIZE EF 10MM
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15536488
Report Number0001822565-2022-02809
Device Sequence Number7831487
Product Code MBH
UDI-Device Identifier00889024245792
UDI-Public(01)00889024245792(10)63785975
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527900400
Device Lot Number63785975
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose